Advertisement

On the initial- and boundary-value problem for 2D micropolar equations with only angular velocity dissipation

  • Quansen Jiu
  • Jitao Liu
  • Jiahong Wu
  • Huan Yu
Article

Abstract

This paper focuses on the initial- and boundary-value problem for the two-dimensional micropolar equations with only angular velocity dissipation in a smooth bounded domain. The aim here is to establish the global existence and uniqueness of solutions by imposing natural boundary conditions and minimal regularity assumptions on the initial data. Besides, the global solution is shown to possess higher regularity when the initial datum is more regular. To obtain these results, we overcome two main difficulties: one due to the lack of full dissipation and one due to the boundary conditions. In addition to the global regularity problem, we also examine the large time behavior of solutions and obtain explicit decay rates.

Keywords

Bounded domain Global regularity Micropolar equations Partial dissipation 

Mathematics Subject Classification

35Q35 76D03 

References

  1. 1.
    Bourguignon, J.P., Brezis, H.: Remarks on the Euler equation. J. Funct. Anal. 15, 341–363 (1974)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Chen, Z., Price, W.G.: Decay estimates of linearized micropolar fluid flows in \(\mathbb{R}^3\) space with applications to \(L^3\)-strong solutions. Int. J. Eng. Sci. 44, 859–873 (2006)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Dong, B., Chen, Z.: Regularity criteria of weak solutions to the three-dimensional micropolar flows. J. Math. Phys. 50, 103525 (2009)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Dong, B., Chen, Z.: Asymptotic profiles of solutions to the 2D viscous incompressible micropolar fluid flows. Discrete Contin. Dyn. Syst. 23, 765–784 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Dong, B., Li, J., Wu, J.: Global well-posedness and large-time decay for the 2D micropolar equaitons. J. Differ. Equ. 262, 3488–3523 (2017)CrossRefMATHGoogle Scholar
  6. 6.
    Dong, B., Zhang, Z.: Global regularity of the 2D micropolar fluid flows with zero angular viscosity. J. Differ. Equ. 249, 200–213 (2010)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Eringen, A.C.: Theory of micropolar fluids. J. Math. Mech. 16, 1–18 (1966)MathSciNetGoogle Scholar
  8. 8.
    Eringen, A.C.: Micropolar fluids with stretch. Int. J. Eng. Sci. 7, 115–127 (1969)CrossRefMATHGoogle Scholar
  9. 9.
    Evans, L.C.: Partial Differential Equations. Grad. Stud. Math, vol. 19. American Mathematical Society, Providence (1968)Google Scholar
  10. 10.
    Foias, C., Temam, R.: Remarques sur les équations de Navier–Stokes stationnaires et les phénomènes successifs de bifurcation. Ann. Sci. Norm. Pisa V, 29–63 (1978)MATHGoogle Scholar
  11. 11.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer, Berlin (1977)CrossRefMATHGoogle Scholar
  12. 12.
    Kato, T.: On classical solutions of the two-dimensional non-stationary Eular equation. Arch. Ration. Mech. Anal. 25, 188–200 (1967)CrossRefMATHGoogle Scholar
  13. 13.
    Kiselev, A., Sverak, V.: Small scale creation for solutions of the incompressible two-dimensional Euler equation. Ann. Math. (2) 180, 1205–1220 (2014)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Ladyzenskaja, O.A., Solonnikov, V.A., Ural’ceva, N.N.: Linear and Quasilinear Equations of Parabolic Type. Transl. Math. Mono., vol. 23. AMS, Providence (1968)Google Scholar
  15. 15.
    Lukaszewicz, G.: Micropolar Fluids Theory and Applications. Model. Simul. Sci. Eng. Technol. Birkhäuser, Boston (1999)Google Scholar
  16. 16.
    Majda, A., Bertozzi, A.: Vorticity and Incompressible Flow, Cambridge Texts Appl. Math, vol. 27. Cambridge University Press, Cambridge (2002)Google Scholar
  17. 17.
    Nirenberg, L.: On elliptic partial differential equations. Ann. Sc. Norm. Super. Pisa (3) 13, 115–162 (1959)MathSciNetMATHGoogle Scholar
  18. 18.
    Szopa, P.: On existence and regularity of solutions for 2-D micropolar fluid equations with periodic boundary conditions. Math. Methods Appl. Sci. 30(3), 331–346 (2007)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Stein, E.M.: Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals. Princeton University Press, Princeton (1993)MATHGoogle Scholar
  20. 20.
    Xue, L.: Well posedness and zero microrotation viscosity limit of the 2D micropolar fluid equations. Math. Methods Appl. Sci. 34, 1760–1777 (2011)MathSciNetMATHGoogle Scholar
  21. 21.
    Yamaguchi, N.: Existence of global strong solution to the micropolar fluid system in a bounded domain. Math. Methods Appl. Sci. 28(13), 1507–1526 (2005)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.School of Mathematical SciencesCapital Normal UniversityBeijingPeople’s Republic of China
  2. 2.College of Applied SciencesBeijing University of TechnologyBeijingPeople’s Republic of China
  3. 3.Department of MathematicsOklahoma State UniversityStillwaterUSA
  4. 4.Institute of Applied Physics and Computational MathematicsBeijingPeople’s Republic of China

Personalised recommendations